MAUDE Adverse Event Report: MAKO SURGICAL CORP. MCK PATELLOFEMORAL-L-SZ 4; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM

MAKO SURGICAL CORP. MCK PATELLOFEMORAL-L-SZ 4; PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Catalog Number 180404
Medical Device Problem Code Degraded (1153)
Health Effect - Clinical Code Pain (1994)
Date of Event 01/02/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Left knee revision done today.On (b)(6) 2024), the revision today was due to lateral joint pain in the knee.No information is available from the primary surgery for this patient.No further information available from the doctor or hospital.Apr 18, 2024: investigation of device images showed wear on both the tibial insert and the patella.
 
Additional Manufacturer Narrative
Reported event: an event regarding wear involving a mako patella was reported.The event was confirmed.Method & results:  device evaluation and results: visual inspection: the device was not returned; however, photographs were provided for review.The photos show a recently explanted insert with signs of wear.Clinician review: no medical records were received for review with a clinical consultant.Device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusion: it was reported that the patient was revised due to pain.The device was not returned; however, photographs were provided for review.The photos show a recently explanted patella with signs of wear.A review of the provided medical records by a clinical consultant indicated: "very little clinical information was provided for review.No preoperative or postoperative records were provided.No preoperative or postoperative radiographs were provided.The pi event reports a revision of a bicondylar mako knee replacement (medial and patella-femoral).The reason for revision was stated as lateral knee pain.X-rays do not show significant lateral joint pathology, but a flexion view was not provided for review.The preoperative evaluation, intraoperative findings and outcome of the surgery were not provided for review.Event confirmation: the event, a revision knee surgery, cannot be confirmed without additional medical information.Root cause: the root cause of the revision was stated as lateral joint pain.The event was not confirmed thus a root cause cannot be ascertained." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
MCK PATELLOFEMORAL-L-SZ 4
Common Device Name
PROSTHESIS, KNEE PATELLOFEMOROTIBIAL, PARTIAL, SEMI-CONSTRAINED, CEMENTED, POLYM
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19170833
Report Number3005985723-2024-00050
Device Sequence Number17974513
Product Code NPJ
UDI-Device Identifier00848486000424
UDI-Public00848486000424
Combination Product (Y/N)N
Initial Reporter StateSC
Initial Reporter CountryUS
PMA/510(K) Number
K090763
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number180404
Device Lot Number26190412-01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/18/2024
Initial Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/26/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age59 YR
Patient SexFemale